Article contents
DETERMINACY AND INDETERMINACY OF GAMES PLAYED ON COMPLETE METRIC SPACES
Published online by Cambridge University Press: 12 May 2014
Abstract
Schmidt’s game is a powerful tool for studying properties of certain sets which arise in Diophantine approximation theory, number theory and dynamics. Recently, many new results have been proven using this game. In this paper we address determinacy and indeterminacy questions regarding Schmidt’s game and its variations, as well as more general games played on complete metric spaces (for example, fractals). We show that, except for certain exceptional cases, these games are undetermined on certain sets. Judging by the vast numbers of papers utilising these games, we believe that the results in this paper will be of interest to a large audience of number theorists as well as set theorists and logicians.
MSC classification
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 90 , Issue 2 , October 2014 , pp. 339 - 351
- Copyright
- Copyright © 2014 Australian Mathematical Publishing Association Inc.
References
- 3
- Cited by